Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS North Platte, NE

July 26, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2006, 5:28 PM CDT for Lincoln County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2006, 5:28 PM CDT (22:28 UTC)
Expired
Jul 26, 2006, 6:00 PM CDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:58 PM CDTTSTM WND GST 661 E North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 262229
SVRLBF
NEC111-262300-
/O.NEW.KLBF.SV.W.0192.060726T2228Z-060726T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF HERSHEY...OR
  ABOUT 11 MILES SOUTHWEST OF NORTH PLATTE...AND MOVING NORTHEAST 
  AT 10 MPH. FUNNEL CLOUDS HAVE BEEN SPOTTED WITH THIS STORM BUT NO 
  TOUCH DOWNS HAVE OCCURRED AND NONE ARE EXPECTED AT THIS TIME.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERSHEY BY 540 PM CDT...
  7 MILES NORTHWEST OF NORTH PLATTE BY 600 PM CDT...

IF ON OR NEAR MALONEY...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4106 10125 4089 10101 4084 10058 4123 10025
      4140 10062 4122 10125

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 262243
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT WED JUL 26 2006

NEC111-262300-
/O.CON.KLBF.SV.W.0192.000000T0000Z-060726T2300Z/
LINCOLN NE-
542 PM CDT WED JUL 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LINCOLN COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUTHERLAND TO 6 MILES
SOUTHEAST OF HERSHEY TO HIGHWAY 83 MILE MARKER 70...OR ALONG A LINE
EXTENDING FROM 22 MILES WEST OF NORTH PLATTE TO 8 MILES WEST OF NORTH
PLATTE TO 16 MILES SOUTH OF NORTH PLATTE...MOVING NORTHEAST AT 10
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HERSHEY BY 550 PM CDT...
  HIGHWAY 83 MILE MARKER 70...LAKE MALONEY STATE RECREATION AREA...
  NORTH PLATTE AND 9 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 90 BY
  600 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE MALONEY OR SUTHERLAND RESERVIOR...GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4106 10125 4089 10101 4084 10058 4123 10025
      4140 10062 4122 10125

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:19 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 26, 2:19 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CDT WED JUL 26 2006

.DISCUSSION...
THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT
THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR...
INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE
12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL
ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY
OVER BY 06Z.

THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7
TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN
NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS
100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN
ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE.

AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS
INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD
OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR
HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS
DEVELOPMENT BUT THE GFS IS DRY.

THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST
TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD
AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY
WARMEST TEMPS WILL BE OVER SD.

&&

.FIRE WEATHER...
AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY
LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE
EXPECTED TO BE BELOW 25 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

CDC
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT WED JUL 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-271200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE
OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE
MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL
HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE...
IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY
AFTERNOON AND EVENING.

IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED
FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR
ABOVE 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:45 PM CDTSevere Thunderstorm WarningLBFDeuel40 min
Jul 26, 4:59 PM CDTTornado WarningLBFLincoln31 min
Jul 26, 5:58 PM CDTSevere Thunderstorm WarningLBFLincoln51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.